Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Oscillation of linear Hamiltonian systems

Authors: Fanwei Meng and Angelo B. Mingarelli
Journal: Proc. Amer. Math. Soc. 131 (2003), 897-904
MSC (2000): Primary 34A30, 34C10
Published electronically: July 25, 2002
MathSciNet review: 1937428
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish new oscillation criteria for linear Hamiltonian systems using monotone functionals on a suitable matrix space. In doing so we develop new criteria for oscillation involving general monotone functionals instead of the usual largest eigenvalue. Our results are new even in the particular case of self-adjoint second order differential systems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34A30, 34C10

Retrieve articles in all journals with MSC (2000): 34A30, 34C10

Additional Information

Fanwei Meng
Affiliation: Department of Mathematics, Qufu Normal University, Qufu, Shandong, 273165, People’s Republic of China

Angelo B. Mingarelli
Affiliation: School of Mathematics and Statistics, Carleton University, Ottawa, Ontario, Canada K1S 5B6

Keywords: Oscillation, Hamiltonian systems, monotone functionals
Received by editor(s): October 19, 2001
Published electronically: July 25, 2002
Additional Notes: This research was supported by the NSF of China (10071043) and Shandong Province (FWM) and NSERC Canada (ABM)
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2002 American Mathematical Society